Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 16, 2013, 7:46 PM MDT for 4 counties in Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 7:46 PM MDT (01:46 UTC)
- Expired
- Sep 16, 2013, 8:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 43 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 16, 2:00 PM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT MON SEP 16 2013 .DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM ANCHORED OFF THE NW BC COAST WITH SEVERAL S/WV FEATURES EMBEDDED IN THE FLOW. THE MODELS SUGGEST THAT THE FIRST FEATURE WILL LIFT NE ACROSS OREGON THIS EVENING FOLLOWED BY A SECOND WAVE HITTING THE OREGON COAST EARLY TUESDAY MORNING. AS THE TROUGH CARVES OUT A BIT MORE AREA ACROSS THE NW...BOTH THE NAM AND GFS INDICATE THAT A JET SEGMENT WILL LIFT INTO NEVADA/SRN IDAHO LATE TONIGHT/TUESDAY MORNING SPAWNING NOCTURNAL THUNDERSTORM ACTIVITY ACROSS A GOOD PORTION OF SE IDAHO. BY TUESDAY AFTERNOON THE UPPER TROUGH SHIFTS INLAND ACROSS WASHINGTON/OREGON WHILE THE ASSOCIATED SURFACE COLD FRONT PUSHES THROUGH SE IDAHO. INCREASING WINDS ARE ANTICIPATED ALONG WITH THE FRONT TUESDAY AFTERNOON SATISFYING LAKE WIND ADVISORY CONDITIONS. BY NOON WEDNESDAY...THE UPPER TROUGH SWEEPS INTO WRN MONTANA AND THE WYOMING BORDER REGIONS WITH THE BULK OF THE PRECIPITATION RESIDING NEAR THESE RESPECTIVE BORDERS WHILE STRONG WEST WINDS DEVELOP THROUGHOUT THE SNAKE PLAIN AND SRN HIGHLANDS. 700MB WINDS AND STATISTICAL GUIDANCE ARE BOTH SUPPORTIVE OF WIND ADVISORY CONDITIONS WEDNESDAY. A PROGRESSIVE S/WV RIDGE BUILDS ACROSS THE REGION WEDNESDAY NIGHT/THURSDAY AND CONTINUES THROUGH FRIDAY AS THE NEXT PAC TROUGH ADVANCES TOWARD THE COAST. DRIER CONDITIONS AND CLEARING SKIES WEDNESDAY NIGHT SHOULD SUPPORT MUCH COLDER LOW TEMPS THURSDAY MORNING AND THE LATEST STATISTICAL GUIDANCE WAS SHOWING TEMPS IN THE LOWER TO MID 30S. THUS SUPPORT FOR A POTENTIAL FROST ADVISORY THURSDAY MORNING APPEARS TO BE MOUNTING. WARMER TEMPERATURES FOLLOW FRIDAY/SATURDAY AS INCREASING SW FLOW SPREADS ACROSS THE REGION AHEAD OF THE NEXT INCOMING PAC TROUGH WHICH IS EXPECTED TO SPREAD INTO THE NRN ROCKIES/SRN IDAHO LATE SATURDAY NIGHT/SUNDAY PRODUCING SCATTERED SHOWERS ACROSS THE REGION. A BRIEF RESPITE FOLLOWS MONDAY/TUESDAY WITH THE MODELS DUMPING A FAIRLY DEEP LOW PRESSURE SYSTEM INTO THE GREAT BASIN BY WEDNESDAY. WE MIGHT EVEN SEE SNOW ACROSS THE HIGHER MOUNTAINS IF THIS SYSTEM MATERIALIZES AS THE MODELS PROJECT. TEMPERATURES TAKE A DIGGER WEDNESDAY BEHIND THE FRONT AND GRADUALLY WARM TO AROUND CLIMATOLOGICAL NORMS BY FRIDAY/SATURDAY. HUSTON && .AVIATION...EXPECT CONTINUED VFR CONDITIONS THIS EVENING. MODELS INDICATING SOME MOISTURE MOVING IN OVERNIGHT AND PUT SOME VCSH OR SHOWERS AT TAF SITES IN THE EARLY MORNING HOURS. EXPECT SOME 10 TO 20 KNOT WINDS AT IDA AND PIH EARLY THIS EVENING. EXPECT WINDS TO INCREASE TUESDAY AFTERNOON AS WELL AS COLD FRONT APPROACHES EASTERN IDAHO. STRONG WINDS EXPECTED WEDNESDAY BEHIND THE FRONT AS WELL. GK && .FIRE WEATHER...UPPER LEVEL TROF AND STRONG COLD FRONT WILL MOVE TOWARD EASTERN IDAHO ON TUESDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY TUESDAY WITH WIND GUSTS IN THE 20 TO 35 MPH RANGE IN THE AFTERNOON. EXPECT MUCH COOLER TEMPERATURES WEDNESDAY BEHIND THE FRONT AS MUCH AS 15 TO 20 DEGREES COOLER THAN TUESDAY. WINDS WILL REMAIN STRONG AND GUSTY WEDNESDAY WITH GUSTS OF 25 TO 35 MPH EXPECTED ESPECIALLY IN SOUTHERN AREAS. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY TUESDAY AFTERNOON IDZ021. &&
Hazardous weather outlook, Sep 16, 3:18 AM MDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT MON SEP 16 2013 IDZ017>025-031-032-170930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 318 AM MDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY. GUSTY WINDS ARE POSSIBLE OVER 40MPH...BUT THE CHANCE OF SEVERE STORMS IS VERY LOW. A FEW STORMS MAY LINGER TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONGER SYSTEM SWINGS ACROSS THE AREA TUESDAY AND WEDNESDAY. SHOWERS AND STORMS WILL RAMP UP TOMORROW ESPECIALLY AHEAD OF A COLD FRONT...THAT PUSHES INTO WESTERN AREAS TOMORROW AND EVENTUALLY THROUGH ALL OF EASTERN IDAHO ON WEDNESDAY. STRONG/LOCALLY SEVERE STORMS PRODUCING STRONG WINDS AND HAIL ARE POSSIBLE AHEAD OF THE FRONT TOMORROW. SOUTHERLY WINDS WILL BE 20-30MPH SUSTAINED AHEAD OF THE FRONT BECOMING WEST/SOUTHWEST BEHIND IT. LAKE WIND ADVISORIES AT THE VERY LEAST MAY BE NEEDED BOTH DAYS. TEMPERATURES WILL BE MUCH COOLER WEDNESDAY AND WEDNESDAY NIGHT. HIGHS ON WEDNESDAY WILL BE 15-20 DEGREES COOLER VS. TUESDAY...WHICH IS ALSO AROUND 10 DEGREES BELOW AVERAGE FOR MID SEPTEMBER. LOWS THURSDAY MORNING WILL BE CHILLY...WITH 20S AND 30S FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS. 35-45 DEGREE LOWS ARE FORECAST ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. WE MAY NEED FROST ADVISORIES THAT MORNING ACROSS THE UPPER PART OF THE PLAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 16, 7:43 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 743 PM MDT MON SEP 16 2013 IDZ017-021-170230- MINIDOKA ID-BINGHAM ID-POWER ID-BLAINE ID- 743 PM MDT MON SEP 16 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 830 PM MDT AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF RUPERT..MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN MINIDOKA COUNTY... RURAL SOUTHEASTERN BLAINE COUNTY... RURAL WESTERN POWER COUNTY... RURAL NORTHWESTERN POWER COUNTY... RURAL EASTERN BLAINE COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... LAT...LON 4318 11313 4289 11293 4270 11354 4288 11364 TIME...MOT...LOC 0143Z 236DEG 26KT 4282 11353 HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:43 PM MDT | Special Weather Statement | PIH | Minidoka | 47 min |
| Sep 16, 11:59 PM MDT | Special Weather Statement | PIH | Bingham, Power | 61 min |
| Sep 17, 12:44 AM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 61 min |
| Sep 17, 1:02 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 43 min |
| Sep 17, 1:48 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 42 min |
| Sep 17, 5:50 AM MDT | Special Weather Statement | PIH | Madison, Teton | 40 min |
| Sep 17, 8:06 AM MDT | Special Weather Statement | PIH | Fremont | 84 min |
| Sep 17, 1:10 PM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Sep 17, 1:13 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 62 min |
| Sep 17, 1:40 PM MDT | Frost Advisory | PIH | 43 hr | |
| Sep 17, 1:40 PM MDT | Wind Advisory | PIH | 24 hr | |
| Sep 17, 1:44 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 46 min |
| Sep 17, 2:10 PM MDT | Tornado Warning | PIH | Clark, Fremont, Jefferson | 50 min |
| Sep 17, 2:15 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 60 min |
| Sep 17, 2:16 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Sep 17, 2:34 PM MDT | Special Weather Statement | PIH | Power | 41 min |
| Sep 17, 2:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 17, 2:42 PM MDT | Special Weather Statement | PIH | Power | 63 min |
| Sep 17, 2:43 PM MDT | Tornado Warning | PIH | Clark, Fremont | 47 min |
| Sep 17, 3:05 PM MDT | Special Weather Statement | PIH | Power | 55 min |
| Sep 17, 3:14 PM MDT | Tornado Warning | PIH | Blaine, Cassia, Minidoka, Power | 46 min |
| Sep 17, 3:25 PM MDT | Tornado Warning | PIH | Clark, Fremont | 50 min |
| Sep 17, 3:56 PM MDT | Special Weather Statement | PIH | Fremont | 64 min |
| Sep 17, 4:01 PM MDT | Special Weather Statement | PIH | Bingham | 59 min |
| Sep 17, 4:10 PM MDT | Special Weather Statement | PIH | Fremont | 50 min |
| Sep 17, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 50 min |
| Sep 17, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 42 min |
| Sep 17, 4:46 PM MDT | Special Weather Statement | PIH | Madison | 59 min |
| Sep 17, 5:24 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 51 min |
| Sep 17, 5:27 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.